Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2007, 5:11 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 5:11 PM CDT (22:11 UTC)
- Expired
- Mar 31, 2007, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL
The radar
The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:30 PM CDT | TSTM WND DMG | Aledo, IL | MERCER COUNTY SHERIFF REPORTS AT LEAST ONE POWER POLE DOWN NORTH OF ALEDO AND NUMEROUS SMALLER BRANCHS DOWN AROUND THE AREA. TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 312212 SVRDVN IAC057-115-ILC071-131-312245- /O.NEW.KDVN.SV.W.0018.070331T2211Z-070331T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 511 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN NORTHWEST ILLINOIS... DES MOINES COUNTY IN SOUTHEAST IOWA... LOUISA COUNTY IN SOUTHEAST IOWA... HENDERSON COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 545 PM CDT. * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR GLADSTONE... OR ABOUT NEAR OQUAWKA...AND MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KEITHSBURG AND 6 MILES EAST OF OAKVILLE AROUND 520 PM CDT... JOY...SEATON AND 6 MILES EAST OF NEW BOSTON AROUND 525 PM CDT... MILLERSBURG...MANNON AND 6 MILES WEST OF ALEDO AROUND 530 PM CDT... HAMLET AROUND 535 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4089 9116 4082 9094 4132 9058 4131 9109 $$
2 follow-up statements
000 WWUS53 KDVN 312228 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 528 PM CDT SAT MAR 31 2007 IAC057-115-ILC071-131-312245- /O.CON.KDVN.SV.W.0018.000000T0000Z-070331T2245Z/ DES MOINES IA-LOUISA IA-HENDERSON IL-MERCER IL- 528 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR MERCER...HENDERSON...LOUISA AND DES MOINES COUNTIES... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 6 MILES WEST OF ELIZA TO SEATON...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WAPELLO TO 8 MILES SOUTHWEST OF ALEDO...MOVING NORTH AT 55 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MILLERSBURG...GINGLE CORNERS AND ALEDO MERCER CO AIRPORT AROUND 535 PM CDT... PREEMPTION...MARSTON AND HAMLET AROUND 540 PM CDT... THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR EASTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN ILLINOIS. LAT...LON 4108 9114 4098 9086 4132 9058 4131 9109 $$ DLF
000 WWUS53 KDVN 312247 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 546 PM CDT SAT MAR 31 2007 IAC057-115-ILC071-131-312256- /O.EXP.KDVN.SV.W.0018.000000T0000Z-070331T2245Z/ DES MOINES IA-LOUISA IA-HENDERSON IL-MERCER IL- 546 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MERCER...HENDERSON...LOUISA AND DES MOINES COUNTIES EXPIRES AT 545 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR EASTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWESTERN ILLINOIS. LAT...LON 4108 9114 4098 9086 4132 9058 4131 9109 $$ DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:14 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 31, 3:14 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 314 PM CDT SAT MAR 31 2007 .SYNOPSIS... STRONG SURFACE LOW WAS JUST WEST OF OMA AT 19Z WITH WARM FRONT EXTENDING EAST ROUGHLY ALONG I-80. SOUTH OF THIS BOUNDARY... TEMPERATURES HAD RISEN INTO LOWER 70S IN DVN CWA WITH DEWPOINTS IN 60S. TO NORTH...TEMPS WERE IN UPPER 50S TO LOW 60S WITH BRISK E-SE WINDS. WV IMAGERY INDICATED UPPER LEVEL LOW JUST S-SW OF SURFACE POSITION IN SW NEB WITH STRONG DRY PUNCH AND 90 KT UPPER JET LIFTING OUT OF CENTRAL PLAINS. WIDESPREAD THUNDERSTORMS WERE OCCURRING NEAR THE CYCLONE AND IN WARM SECTOR TO ITS SE WITH FEW WEAKER SHOWERS ALONG ELEVATED WARM FRONT TO NORTH INTO SE WI. && .SHORT TERM...TONIGHT THROUGH SUNDAY... WITH SEVERE WEATHER ON-GOING AND TORNADO WATCH IN PLACE...LIMITED DISCUSSION THIS AFTERNOON. BEST SHORT TERM SEVERE POTENTIAL TO BE GREATEST WEST OF HIGHWAY 218 THROUGH LATE AFTERNOON WITH TORNADIC POTENTIAL AT THIS TIME LOOKING GREATEST ALONG WARM FRONT WEST OF IOWA CITY TO CEDAR RAPIDS LINE. IN THIS AREA...BREAKS OF SUNSHINE HAVE MAXIMIZED LOW LEVEL INSTABILITY. ALSO STORM RELATIVE HELICITY AND LOW LEVEL CONVERGENT FLOW STRONGEST AT THIS TIME. SEVERE RISK PHASES TO MORE LINEAR MODE AS NORTH TO SOUTH COLD FRONT ACROSS WESTERN MO LIFTS NORTHEAST UNDER UPPER DRY SLOT FOR SEVERE WIND POTENTIAL ALONG MS RIVER AND EASTWARD INTO EVENING. STRONG WINDS AT SURFACE NOTED BEHIND THE COLD FRONT TO CONTINUE ACROSS CWA TONIGHT WITH POTENTIAL FOR BRIEF GUSTS OVER 40 MPH THIS EVENING. SUNDAY...SURFACE LOW LIFTS INTO NORTHERN WI...LEAVING COOLER SHOWERY WEATHER WITH BRISK WINDS ACROSS CWA. TEMPERATURES KEPT AT LOW END OF GUIDANCE WITH 50S NORTH TO AROUND 60 SOUTH. .LONG TERM...MONDAY THROUGH SATURDAY.... TEMPERATURES TO RECOVER BRIEFLY EARLY IN WEEK...THEN PATTERN SHIFT TO BRING RETURN OF MORE EARLY TYPICAL SPRINGLIKE TEMPERATURES AND EVEN POTENTIAL FOR A FEW SNOWFLAKES MID WEEK. PATTERN SHIFT TO OCCUR AS DEEPENING UPPER LOW PASSES NORTH INTO GREAT LAKES WED AMPLIFIES UPPER PATTERN TO NW FLOW LATE WEEK WITH H8 TEMPERATURES PLUNGING TO BELOW 10 DEG C MID WEEK. NO SIGNIFICANT CHANGES TO FORECAST WITH DECENT CONTINUITY AND AGREEMENT IN MEDIUM RANGE MODELS. DAY 7...SATURDAY BROUGHT IN DRY FOR NOW...BUT PRECIP MAY NEED TO BE ADDED AS 12Z RUNS NOW SUGGESTING UPPER LOW AND SURFACE COLD FRONT DIVING SE OUT OF CANADA AFTERNOON INTO SAT NIGHT. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, Mar 31, 10:56 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1056 AM CDT SAT MAR 31 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1056 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. THE GREATEST SEVERE WEATHER RISK WILL BE SOUTHWEST OF A LINE FROM MACOMB THROUGH BURLINGTON AND MONTICELLO TO MANCHESTER THIS AFTERNOON. IN THIS AREA CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND ISOLATED TORNADOES. NORTHEAST OF THIS AREA THERE WILL BE A RISK OF LARGE HAIL AND DAMAGING THUNDERSTORM WINDS DURING THE EVENING HOURS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR INTENSIFY AHEAD OF A STRONG STORM SYSTEM MOVING NORTH THROUGH EASTERN NEBRASKA AND WESTERN IOWA THE REST OF TODAY. THE THUNDERSTORMS WILL MOVE NORTHEAST THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS. THE EXTENT OF THE SEVERE WEATHER PRODUCED BY THESE STORMS WILL DEPEND ON HOW MUCH TEMPERATURES CAN WARM EAST OF THE STORM SYSTEM ACROSS NORTHERN MISSOURI CENTRAL AND EASTERN IOWA. AT THIS POINT IT APPEARS THAT THERE WILL BE SOME BREAKS IN THE CLOUDS TO ALLOW SUFFICIENT WARMING FOR SEVERE THUNDERSTORM DEVELOPMENT. IN ADDITION TO THE SEVERE WEATHER...THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS WHICH COULD AGGRAVATE ANY ONGOING RIVER FLOODING OR CAUSE SOME MINOR URBAN OR SMALL STREAM FLOODING. FOR INFORMATION ON CURRENT AND EXPECTED RIVER CONDITIONS SEE THE LATEST RIVER AND FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY NIGHT AND TUESDAY...A STRONG COLD FRONT WILL PRODUCE EPISODES OF THUNDERSTORMS AND SHOWERS. CURRENT INDICATIONS ARE SOME OF THE STRONGEST STORMS MAY APPROACH OR BECOME SEVERE WITH THE PRIMARY RISK LARGE HAIL. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE WEATHER FOR THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS EVENING. 08/NICHOLS/DLF
In the hours before
Local storm report, Mar 31, 4:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST 3 SE DALLAS CITY 40.60N 91.12W
03/31/2007 E45 MPH HANCOCK IL TRAINED SPOTTER
ALSO REPORTED HEAVY RAIN.
&&
MIKEZLocal storm report, Mar 31, 4:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HEAVY RAIN WASHINGTON 41.30N 91.69W
03/31/2007 E1.00 INCH WASHINGTON IA TRAINED SPOTTER
FELL IN 45 MINUTES
&&
MIKEZLocal storm report, Mar 31, 5:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HEAVY RAIN 2 N ALBURNETT 42.18N 91.62W
03/31/2007 U0.00 INCH LINN IA TRAINED SPOTTER
DITCHES, FAM FIELDS AND SECONDARY ROADS FLOODED.
&&
MIKEZLocal storm report, Mar 31, 5:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
03/31/2007 E0.50 INCH LINN IA TRAINED SPOTTER
SPOTTER REPORTS THAT IT FELL IN 25 MINUTES.
&&
MIKEZLocal storm report, Mar 31, 5:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL COGGON 42.28N 91.53W
03/31/2007 E0.25 INCH LINN IA CO-OP OBSERVER
SPOTTER ALSO REPORTED VERY HEAVY RAIN.
&&
MIKEZLocal storm report, Mar 31, 5:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST SPERRY 40.95N 91.15W
03/31/2007 E40 MPH DES MOINES IA TRAINED SPOTTER
SPOTTER REPORTED 30 TO 40 MPH WINDS WITH VERY HEAVY RAIN
REDUCING VISIBILITY DOWN TO 50 FEET.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:34 PM CDT | Tornado Warning | DVN | Mercer, Rock Island | 26 min |
| Mar 31, 5:49 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess | 37 min |
| Mar 31, 6:57 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 45 min |
| Mar 31, 2:44 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 46 min |
| Mar 31, 3:12 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 48 min |
| Mar 31, 3:20 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 25 min |
| Mar 31, 3:25 PM CDT | Tornado Warning | DVN | Iowa, Keokuk | 35 min |
| Mar 31, 3:44 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 31 min |
| Mar 31, 3:53 PM CDT | Tornado Warning | DVN | Benton | 52 min |
| Mar 31, 3:58 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan | 3 hr |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 39 min |
| Mar 31, 4:34 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 26 min |
| Mar 31, 4:42 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 39 min |
| Mar 31, 4:45 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 30 min |
| Mar 31, 5:19 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 43 min |
| Mar 31, 5:58 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 14 min |
| Mar 31, 6:00 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.